Advanced Search
Article Contents
Article Contents

Double resonance for Dirichlet problems with unbounded indefinite potential and combined nonlinearities

Abstract Related Papers Cited by
  • We study a semilinear parametric Dirichlet equation with an indefinite and unbounded potential. The reaction is the sum of a sublinear (concave) term and of an asymptotically linear resonant term. The resonance is with respect to any nonprincipal nonnegative eigenvalue of the differential operator. Using variational methods based on the critical point theory and Morse theory (critical groups), we show that when the parameter $\lambda>0$ is small, the problem has at least three nontrivial smooth solutions.
    Mathematics Subject Classification: 35J80, 35J85, 58E05.


    \begin{equation} \\ \end{equation}
  • [1]

    S. Aizicovici, N. S. Papageorgiou and V. Staicu, "Degree Theory for Operators of Monotone Type and Nonlinear Elliptic Equation with Inequality Constraints," Memoirs of AMS, 196, No. 915, 2008.


    H. Berestycki and D. G. deFigueiredo, Double resonance is semilinear elliptic problems, Comm. Partial Diff. Equas., 6 (1981), 91-120.doi: 10.1080/03605308108820172.


    N. P. Cac, On an elliptic boundary value problem at double resonance, J. Math. Anal. Appl., 132 (1988), 473-483.doi: 10.1016/0022-247X(88)90075-3.


    K. C. Chang, "Infinite Dimensional Morse Theory and Multiple Solution Problems," Birkhauser, Boston, 1993.


    F. Clarke, "Optimization and Nonsmooth Analysis," Wiley, New York, 1983.


    Y. Deng, S. Peng and L. Wang, Existence of multiple solutions for a nonhomogeneous semilinear elliptic equatio involving critical exponent, Discrete Contin. Dynam. Systems, 32 (2012), 795-826.


    D. G. deFigueiredo and J. P. Gossez, Strict monotonicity of eigenvalues and unique continuation, Comm. Partial Diff. Equas., 17 (1992), 339-346.doi: 10.1080/03605309208820844.


    M. Filippakis, D. O'Regan and N. S. Papageorgiou, Positive solutions and bifurcation phenomena for nonlinear elliptic equations of Logistic type:The superdiffusive case, Comm. Pure Appl. Anal., 9 (2010), 1507-1527.doi: 10.3934/cpaa.2010.9.1507.


    M. Filippakis and N. S. Papageorgiou, Multiplicity of solutions for doubly resonant Neumann problem, Bull. Belgian Math. Soc., 18 (2011), 135-156.


    Z. Guo, Z. Liu, J. Wei and F. Zhou, Bifurcations of some elliptic problems with a singular nonlinearity via Morse index, Comm. Pure. Appl. Anal., 10 (2011), 507-525.doi: 10.3934/cpaa.2011.10.507.


    N. Garofalo and F. H. Lin, Unique continuation for elliptic operators: A geometric variatoinal approach, Comm. Pure Appl. Math., 40 (1987), 347-366.


    L. Gasinski and N. S. Papageorgiou, "Nonlinear Analysis," Chapman & Hall/CRC, Boca Raton, 2006.


    J. Garcia Melian, J. Rossi and J. Sabina de Lis, A convex-concave problem with a parameter on the boundary condition, Discrete Contin. Dynam. Systems, 32 (2012), 1095-1124.


    Q. Jiu and J. Su, Existence and multiplicity results for perturbations of the $p$-Laplacian, J. Math. Anal. Appl., 281 (2003), 587-601.doi: 10.1016/S0022-247X(03)00165-3.


    Z. Liang and J. Su, Multiple solutions for semilinear elliptic boundary value problems with double resonance, J. Math. Anal. Appl., 354 (2009), 147-158.doi: 10.1016/j.jmaa.2008.12.053.


    M. L. Miotto, Multiple solutions for elliptic problems in $R^N$ with critical Spbolev exponent and weight function, Comm. Pure Appl. Anal., 9 (2010), 233-248.doi: 10.3934/cpaa.2010.9.233.


    D. Motreanu, D. O'Regan and N. S. Papageorgiou, A unified treatment using critical point methods of the existence of multiple solutions for superlinear and sublinear Neumann problems, Comm. Pure Appl. Anal., 10 (2011), 1791-1816.doi: 10.3934/cpaa.2011.10.1791.


    N. S. Papageorgiou and S. Th. Kyritsi, "Handbook of Applied Analysis," Springer, New York, 2009.


    J-M. Rakotoson, Generalized eigenvalue problem for totally discontinuous operator, Discrete Contin. Dynam. Systems, 28 (2010), 343-373.doi: 10.3934/dcds.2010.28.343.


    P. Pucci and J. Serrin, "The Maximum Principle," Birkhauser, Basel, 2007.


    S. Robinson, Double resonance in semilinear elliptic boundary value problem over bounded and unbounded domain, Nonlin. Anal., 21 (1993), 407-424.doi: 10.1016/0362-546X(93)90125-C.


    R. Showalter, "Hilbert Space Methods for Partial Differential Equations," Pitman, London, 1977.


    M. Struwe, "Variational Methods," Springer, Berlin, 1990.


    J. Su, Semilinear elliptic boundary value problems with double resonance between two consecutive eigenvalues, Nonlinear Anal., 48 (2002), 881-895.doi: 10.1016/S0362-546X(00)00221-2.


    W. Zou, Multiple solutions for elliptic equations with resonance, Nonlinear Anal., 48 (2002), 363-376.doi: 10.1016/S0362-546X(00)00190-5.

  • 加载中

Article Metrics

HTML views() PDF downloads(69) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint